Indiana, 2003

Flood in Indiana, August 4, 2003

August 4, 2003 · NWS ILN · 1 event in 1 county or zone

1 flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before the first event at Aug 4, 1:00 PM EST, 4 hours earlier.

Area forecast discussion, Aug 4, 1:00 PM EST, 4 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
200 PM EDT MON AUG 4 2003

ELONGATED UPR LO LOCATED FM MI THRU IN TO PIVOT INTO OH BY 12Z TUE.
SIGNIFICANT S/WV TO PIVOT THRU BASE OF TROF THRU OH THIS EVE.
MODERATE INSTBY EXITS WITH CAPES OF 1500-2000J/KG. XPCT AN INCRS IN
COVERAGE WITH SCATTERED TSTMS CONTG TO DVLP IN UNSTBL AMS. STORMS ARE
SLOW MOVG WITH SPEEDS OF 10-15 MPH OBSERVED. XPCTD SCTD STORMS TO
CONT THRU EVE WITH BEST COVERAGE OVR THE S AND E SECTIONS WHERE BEST
MSTR AND INSTBY ARE EXPECTED. WL CONT FLOOD WATCH THRU THE EVE HRS.
WITH PASSAGE OF S/WV AND LOSS OF HEATING EXPECT TO SEE TSTMS
DIMINISH OVERNIGHT. HAVE STAYED CLOSE TO GUID TEMPS TNGT.

UPR TROF AXIS TO PIVOT E AND NO SIGN UPR SUPP EVIDENT FOR TUE. WL
CONT SLIGHT CHC OF CONVECTION TUE AFTN/EVE. BEST CHC APPEARS TO BE
OVER THE E WHERE BEST MSTR AND INSTBY WL EXIST. WL CONT TREND OF
GOING A LTL COOLER THAN GUID HIGH/S WITH TEMPS ON TUE.

UPR LVL TO OUR E BUT BROAD TROF TO LINGERING OVR THE AREA. WL CONT
SLIGHT CHC OF CONVECTION WED AND THU AFTN/EVE. WL CONT TO KEEP
FRI AND MOST OF SAT DRY. WL INTRO CHC OF TSTMS SAT AFTN IN E AND
ACRS ENTIRE CWA SUN AND MON WITH UPR LO CLOSING OFF OVR OH.

.ILN...INZ066-073>075-080-
       KYZ089>100-
       OHZ045-046-054>056-063>065-070>074-077>082-088-

AR
Hazardous weather outlook, Aug 4, 3:08 AM EST, 13 hours 52 minutes before
INZ050-058-059-066-073>075-080-KYZ089>100-OHZ026-034-035-042>046-
051>056-060>065-070>074-077>082-088-041000-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE WILMINGTON OH
408 AM EDT MON AUG 4 2003

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN INDIANA...NORTHERN
KENTUCKY AND THE SOUTHWEST QUARTER OF OHIO.

.DAY ONE...TODAY

AN UPPER LEVEL TROF WILL MOVE THROUGH THE AREA WITH SCATTERED
THUNDERSTORMS FOUND ACROSS THE REGION. SOME OF THESE STORMS MAY
BECOME SEVERE IN THE AFTERNOON AND EARLY EVENING WITH DAMAGING WINDS
OR LARGE HAIL.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE REQUIRED LATER THIS AFTERNOON.

FRANKS

In the hours before

Local storm report, Aug 4, 11:37 AM EST, 5 hours 23 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1237 PM EDT MON AUG 4 2003

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1215 PM    COLUMBUS                  OH   FLOOD
08/04/03   FRANKLIN                       2 CARS TRAPPED DUE TO
                                          FLOODED OVERPASS.REPORTED
                                          BY LAW ENFORCEMENT.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 flood. Local standard time, as filed.

Flood, Wayne

When
August 4, 5:00 PM EST to 5:45 PM EST
Where
Wayne forecast zone
Reported by
LAW ENFORCEMENT
Coordinates
39.864, -85.010 (the zone’s center; the record gives no point)

Thunderstorms producing heavy rain caused flooding of roads in Richmond during the late afternoon.

What these are

Flood
Flooding that develops more slowly than a flash flood: rivers leaving their banks, or water standing over land for an extended time.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Indiana in 2003Every state in 2003This day in weather historyWarnings in Indiana, August 2003

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5376946.